Alert archive / Indiana / Special Weather Statements in 2018
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 7, 2018, 8:49 PM EDT for Saint Joseph County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 8:49 PM EDT (00:49 UTC)
- Expired
- Aug 7, 2018, 9:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Northern Indiana
County Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 64 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WWUS83 KIWX 080049
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
849 PM EDT TUE AUG 7 2018
INZ004-014-080115-
St. Joseph-Marshall-
849 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. JOSEPH AND
NORTHWESTERN MARSHALL COUNTIES...
At 849 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near North Liberty to near Walkerton.
Movement was east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Walkerton, North Liberty, Lakeville, La Paz, Teegarden, Linkville and
Woodland.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4151 8652 4152 8652 4152 8650 4155 8650
4162 8644 4156 8615 4138 8630 4146 8653
TIME...MOT...LOC 0049Z 290DEG 16KT 4156 8636 4144 8645
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:07 PM EDT, 5 hours 42 minutes earlier.
Area forecast discussion, Aug 7, 3:07 PM EDT, 5 hours 42 minutes before
Area Forecast Discussion...Correction National Weather Service Northern Indiana 307 PM EDT Tue Aug 7 2018 .SYNOPSIS... Issued at 300 PM EDT Tue Aug 7 2018 Scattered to numerous showers and thunderstorms are expected late this afternoon into tonight. A few thunderstorms may be strong to severe late this afternoon and evening. A few showers may linger into Wednesday. Dry conditions on Thursday will be followed by periodic chances for showers Friday through Sunday. Lows will fall into the mid to upper 60s tonight, with highs on Wednesday in the upper 70s to low 80s. && .SHORT TERM...(This Evening through Wednesday) Issued at 300 PM EDT Tue Aug 7 2018 Leftover/diffuse differential heating boundary will once again activate late afternoon and evening as forcing/deeper moisture with an approaching mid level shortwave and increasing upper divergence aloft overspreads from the west. MLCAPE values near 1500 j/kg and modest effective shear pushing 30-35 knots may support a low end risk for isolated strong/severe convection if any line segments emerge, best chances north of US 24 22z through 02z. Damaging wind gusts and heavy rain will be the primary threats. Shower coverage/intensity should taper off a bit then overnight as boundary layer cools/stabilizes. Low chances for iso-sct showers and clouds will continue into Wednesday as the low-mid level trough axis pivots through. Deeper moisture/large scale ascent will exit off to the east resulting in lower PoPs locally, especially across western portions of the forecast area as drier air infiltrates and lake shadow spreads well inland in the afternoon. Highs will likely reach in the low 80s tomorrow. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 300 PM EDT Tue Aug 7 2018 A mainly dry/quiet Thursday will give way to periodic rain chances and temps generally near to below normal Friday into the weekend as an upper trough digs over the region, eventually leaving a closed low in the vicinity of the OH Valley/Lower Great Lakes by Sunday/Monday. Strong to severe storms are not expected through the period at this time, with higher shower/iso storm chances mainly confined to the diurnal heating cycle. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 136 PM EDT Tue Aug 7 2018 Focus this afternoon will be on showers and storms developing across the area. Slowly dissipating MVFR CIGs across the area indicates the lingering stratus from this morning, but also hinting that instability was starting to form. Watching an area of showers in Illinois with some IFR CIGs underneath it that could hamper thunder potential, but seeing hints that it will dissipate before it gets here. Models form showers and storms during the early afternoon with chances for damaging winds, heavy rain and lightning and these would continue into the first portion of the overnight. Expecting more flight restrictions from heavier rain to MVFR or IFR conditions within the thunderstorms. Also think the possibility of returning to stratus or fog is real into Wed AM with lingering sfc moisture from rain and light winds overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 7, 3:02 PM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 302 PM EDT Tue Aug 7 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 302 PM EDT Tue Aug 7 2018 /202 PM CDT Tue Aug 7 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected late this afternoon and evening. A few thunderstorms may become strong to severe, with damaging winds and heavy rain the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms are possible through the weekend but no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. LMZ043-046-081915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 302 PM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected late this afternoon and evening. A few thunderstorms may become strong to severe, with damaging winds and heavy rain the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms are possible through the weekend but no severe weather is expected.
In the hours before
Special weather statement, Aug 7, 5:27 PM EDT, 3 hours 22 minutes before
Special Weather Statement National Weather Service Northern Indiana 527 PM EDT TUE AUG 7 2018 OHZ001-002-072215- Fulton-Williams- 527 PM EDT TUE AUG 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON AND SOUTHEASTERN WILLIAMS COUNTIES... At 527 PM EDT, a strong thunderstorm was located near Bryan, moving east at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Bryan, Archbold, Montpelier, West Unity, Stryker, West Jefferson, Pulaski and Hallock. This includes Interstate 80 in Ohio between mile markers 21 and 25. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4148 8462 4159 8462 4161 8432 4149 8431 TIME...MOT...LOC 2127Z 263DEG 13KT 4153 8453 MARSILI
Special weather statement, Aug 7, 5:55 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Northern Indiana
555 PM EDT TUE AUG 7 2018
OHZ001-002-005-072245-
Henry-Fulton-Williams-
555 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HENRY...
SOUTHWESTERN FULTON AND SOUTHEASTERN WILLIAMS COUNTIES...
At 555 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of West Unity to Archbold to
near Stryker. Movement was east at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Bryan, Wauseon, Archbold, Stryker, Elmira, Pettisville, Ridgeville
Corners and Gerald.
This includes Interstate 80 in Ohio between mile markers 23 and 25.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4156 8408 4147 8411 4143 8418 4143 8425
4147 8454 4152 8443 4160 8439
TIME...MOT...LOC 2155Z 285DEG 12KT 4156 8432 4151 8434 4146 8443
MARSILISpecial weather statement, Aug 7, 6:38 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
638 PM EDT TUE AUG 7 2018
OHZ005-072315-
Henry-
638 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY COUNTY...
At 637 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Liberty Center to Napoleon to 8
miles northeast of Defiance. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Napoleon, Deshler, Liberty Center, Mcclure, Texas, Malinta, Florida,
Colton, Grelton, Okolona, Gerald and Elery.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4134 8423 4139 8423 4149 8413 4149 8392
4148 8388 4119 8388
TIME...MOT...LOC 2237Z 292DEG 27KT 4149 8409 4139 8412 4136 8423
MARSILISpecial weather statement, Aug 7, 8:12 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
812 PM EDT TUE AUG 7 2018
INZ003-004-080045-
La Porte-St. Joseph-
812 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOSEPH AND EAST
CENTRAL LA PORTE COUNTIES...
At 811 PM EDT/711 PM CDT/, a strong thunderstorm was located near
Kingsford Heights, or near La Porte, moving east at 30 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
La Porte, Walkerton, North Liberty, Kingsford Heights, Koontz Lake,
Kingsbury, South Center, Salem Heights, Fish Lake, Tracy and
Stillwell.
Seek shelter until this storm passes.
&&
LAT...LON 4160 8670 4156 8635 4148 8638 4148 8647
4143 8647 4143 8651 4150 8674
TIME...MOT...LOC 0011Z 278DEG 24KT 4154 8664
MARSILILocal storm report, Aug 7, 8:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
838 PM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM FUNNEL CLOUD 3 W COLUMBIA CITY 41.16N 85.53W
08/07/2018 WHITLEY IN EMERGENCY MNGR
DEPUTY EM REPORTED ROTATING WALL CLOUD AND A
FUNNEL CLOUD. FUNNEL WAS OBSERVED 1-2 MILES
NORTH OF LOCATION.
&&
MCDSpecial weather statement, Aug 7, 8:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
849 PM EDT TUE AUG 7 2018
INZ004-014-080115-
St. Joseph-Marshall-
849 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. JOSEPH AND
NORTHWESTERN MARSHALL COUNTIES...
At 849 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near North Liberty to near Walkerton.
Movement was east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Walkerton, North Liberty, Lakeville, La Paz, Teegarden, Linkville and
Woodland.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4151 8652 4152 8652 4152 8650 4155 8650
4162 8644 4156 8615 4138 8630 4146 8653
TIME...MOT...LOC 0049Z 290DEG 16KT 4156 8636 4144 8645
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:12 PM EDT | Special Weather Statement | IWX | LaPorte | 33 min |
| Aug 7, 8:26 PM EDT | Tornado Warning | IWX | Whitley | 34 min |
| Aug 8, 12:47 PM EDT | Special Weather Statement | IWX | Elkhart | 28 min |
| Aug 8, 1:17 PM EDT | Special Weather Statement | IWX | LaGrange | 28 min |
| Aug 8, 1:51 PM EDT | Special Weather Statement | IWX | Huntington | 24 min |
| Aug 8, 2:02 PM EDT | Special Weather Statement | IWX | Whitley | 28 min |
| Aug 8, 2:11 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Whitley | 34 min |
| Aug 8, 2:25 PM EDT | Special Weather Statement | IWX | Starke | 35 min |
| Aug 8, 2:30 PM EDT | Special Weather Statement | IWX | Miami | 30 min |
| Aug 8, 2:37 PM EDT | Special Weather Statement | IWX | DeKalb | 38 min |
| Aug 8, 2:40 PM EDT | Special Weather Statement | IWX | Steuben | 50 min |
| Aug 8, 2:46 PM EDT | Special Weather Statement | IWX | Allen | 44 min |
| Aug 8, 2:54 PM EDT | Special Weather Statement | IWX | Marshall | 36 min |
| Aug 8, 2:59 PM EDT | Special Weather Statement | IWX | Wabash | 31 min |
| Aug 8, 3:39 PM EDT | Special Weather Statement | IWX | Huntington | 21 min |
| Aug 8, 3:46 PM EDT | Special Weather Statement | IWX | Adams | 44 min |
| Aug 8, 4:22 PM EDT | Special Weather Statement | IWX | Kosciusko | 23 min |
| Aug 8, 4:34 PM EDT | Special Weather Statement | IWX | Adams | 26 min |
| Aug 8, 4:50 PM EDT | Special Weather Statement | IWX | Wabash | 25 min |
| Aug 8, 5:08 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 40 min |
| Aug 8, 5:31 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Wells | 44 min |
| Aug 8, 6:14 PM EDT | Special Weather Statement | IWX | Blackford | 46 min |
| Aug 8, 3:03 PM EDT | Special Weather Statement | IWX | Williams | 42 min |
| Aug 8, 3:19 PM EDT | Special Weather Statement | IWX | Williams | 41 min |
| Aug 8, 3:42 PM EDT | Special Weather Statement | IWX | Defiance | 33 min |
| Aug 8, 4:01 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry | 34 min |
Nearby
Special Weather Statements in Indiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.